Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2008, 8:47 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 8:47 AM EDT (12:47 UTC)
- Expired
- May 11, 2008, 9:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:51 AM EDT | TSTM WND DMG | 7 S Muncie, IN | |
| May 11, 8:55 AM EDT | TSTM WND DMG | N Losantville, IN | TREES DOWN/UPROOTED. ONE TREE FELL ONTO A HOUSE. ONE GARAGE WAS DESTROYED. |
| May 11, 9:05 AM EDT | TSTM WND DMG | Muncie, IN | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 111247
SVRIND
INC035-135-111330-
/O.NEW.KIND.SV.W.0019.080511T1247Z-080511T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 930 AM EDT
* AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CENTRAL MADISON COUNTY TO SOUTH CENTRAL DELAWARE COUNTY TO
EXTREME EAST CENTRAL HENRY COUNTY...OR ALONG A LINE EXTENDING FROM
11 MILES NORTH OF ANDERSON TO 7 MILES SOUTHWEST OF MUNCIE TO 10
MILES NORTH OF CAMBRIDGE CITY...AND MOVING NORTHEAST AT 48 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SELMA BY 855 AM EDT...
PARKER CITY BY 900 AM EDT...
FARMLAND BY 905 AM EDT...
CONVERSE BY 910 AM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4002 8484 4002 8520 4009 8520 4008 8556
4040 8557 4040 8540 4039 8522 4030 8521
4032 8482
TIME...MOT...LOC 1247Z 207DEG 42KT 4028 8567 4014 8544
3998 8519
$$
SALLY2 follow-up statements
000
WWUS53 KIND 111302
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 AM EDT SUN MAY 11 2008
INC035-135-111330-
/O.CON.KIND.SV.W.0019.000000T0000Z-080511T1330Z/
DELAWARE-RANDOLPH-
902 AM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR RANDOLPH AND DELAWARE COUNTIES...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MATTHEWS TO EATON TO FARMLAND...OR ALONG A LINE
EXTENDING FROM UPLAND TO 7 MILES NORTHEAST OF MUNCIE TO 17 MILES EAST
OF MUNCIE...MOVING NORTHEAST AT 48 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CONVERSE BY 910 AM EDT...
SARATOGA BY 915 AM EDT...
SALEM BY 925 AM EDT...
LAT...LON 4002 8484 4002 8520 4009 8520 4008 8556
4040 8557 4040 8540 4039 8522 4030 8521
4032 8482
TIME...MOT...LOC 1302Z 207DEG 42KT 4044 8556 4029 8533
4013 8508
$$
SALLY000
WWUS53 KIND 111330
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 AM EDT SUN MAY 11 2008
INC035-135-111339-
/O.EXP.KIND.SV.W.0019.000000T0000Z-080511T1330Z/
DELAWARE-RANDOLPH-
929 AM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND DELAWARE COUNTIES
WILL EXPIRE AT 930 AM EDT...
PLEASE REPORT ANY DAMAGE OR DOWNED TREES TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4002 8484 4002 8520 4009 8520 4008 8556
4040 8557 4040 8540 4039 8522 4030 8521
4032 8482
TIME...MOT...LOC 1329Z 207DEG 42KT 4072 8537 4057 8514
4041 8489
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:23 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 6:23 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 AM EDT SUN MAY 11 2008 .AVIATION...DISCUSSION FOR 12Z TAFS LINE OF TSRA LOOKS TO BE PAST HUF AND BMG AT 12Z AND WILL BE NEAR IND. WILL WATCH CLOSELY TO SEE IF TSRA NEEDED AT ISSUANCE TIME FOR IND. LOOKS LIKE TSRA MAY STILL BE AROUND LAF AT 12Z SO WILL HAVE A BRIEF PERIOD OF TSRA THERE. COULD BE SOME PERIODIC VFR CONDS EARLY ON IN TAF PD BUT BELIEVE OVERALL WILL BE MVFR PREDOMINANT SO WILL NOT MENTION VFR. ON THE SAME TOKEN...AS THE DAY WEARS ON THERE COULD BE SOME PERIODS OF IFR. NOT CONFIDENT ENUF TO PUT IN ANY TAF EXCEPT LAF. VSBYS MAY NOT BE CONTINUALLY BLW 6SM EITHER...BUT AGAIN MOST OF THE TIME THEY SHOULD BE AOB 5SM IN -RA. OTHER BIG PROBLEM WILL BE WIND TODAY. GUSTY WINDS AT BEGINNING OF TAFS WILL DIMINISH FOR A PERIOD AS SFC LOW MOVES ACROSS CENTRAL IN. BY 18Z OR SO EXPECT TO SEE A GOOD INCREASE IN THE WINDS WITH GUSTS OVER 35KT A DEFINITE POSSIBILITY. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. EXPECT IMPROVEMENT TO VFR LATE IN THE TAF PD. && .DISCUSSION... FOCUS ON IMPACT OF STRONG STORM SYSTEM INCLUDING CONVECTION THIS AM AND WINDS THIS EVENING. INTENSE UPWARD MOTION NOW INDUCING RAPID CYCLOGENESIS ACROSS WESTERN IL IS ALSO RESPONSIBLE FOR A DEVELOPING LINE OF STRONG/SEVERE CONVECTION ACROSS IL ALONG THE LEADING EDGE OF THE COLDER 700-500MB TEMPS AND JUST AHEAD OF THE UPPER LOW. 850MB PROFILERS ALSO SHOWING 50-60KTS OF SW FLOW AHEAD OF THE UPPER LOW. SAT LOOPS AND 3HR PRESSURE FALLS SUGGEST THAT THIS FORCING WILL SHIFT EAST ACROSS THE CWA THROUGH 15Z. NAM SEEMS TO HAVE BEEN CLOSER TO THE ACTUAL LOW POSITION AS OF 6Z. WILL USE A BLEND OF GFS/NAM FOR THIS FCST. TODAY/TONIGHT...SFC LOW WILL MOVE EAST ACROSS THE NORTHERN PARTS OF THE CWA. STRONG SE WINDS WILL BECOME SW THROUGH 18Z. DYNAMICALLY FORCED CONVECTION SHOULD IMPACT THE CWA THROUGH 15Z. WHETHER THERE WILL BE SUFFICIENT INSTABILITY BY 12Z TO RETAIN A WIND THREAT REMAINS TO BE SEEN. STRENGTH OF WIND FIELDS AND FORCING SUGGEST THAT ANY LINE SEGMENT ORIENTED PERPENDICULAR TO THE MEAN FLOW MAY HAVE SOME WIND THREAT EARLY THIS AM. STRONGEST PRESSURE RISES SHOULD HOLD OFF UNTIL AFTER 18Z AS THE SFC LOW BEGINS TO MOVE EAST OF THE AREA. STRONG DOWNWARD MOTION COUPLED WITH AN INTENSE PRESSURE GRADIENT AND PRESSURE RISES WILL LEAD TO A PERIOD OF INCREASING NW WINDS THAT MAY REACH OR EXCEED ADVISORY CRITERIA. 850MB WINDS FCST TO REMAIN AROUND 50KTS AND SOUNDINGS SUGGEST WINDS WITHIN THE MIXING LAYER MAY ALLOW GUSTS TO AROUND 45 MPH ESPECIALLY ACROSS THE WESTERN HALF OF THE CWA AFTER 21Z TODAY. FEEL A WIND ADVISORY IS WARRANTED ACROSS THIS AREA THROUGH THE EVENING. MOS TEMPS REMAIN IN AGREEMENT AND WILL FOLLOW. SHOWERS WILL PERSIST INTO TONIGHT ON THE BACKSIDE OF THE LOW WITH GRADUALLY DIMINISHING RAIN CHCS THROUGH 12Z MON. MON-TUES...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE DRY CONDS. MOS TEMPS REMAIN IN VERY GOOD AGREEMENT AND WILL USE A BLEND OF MET/MAVMOS. WEDS AND BEYOND...NEXT CHC FOR RAIN STILL APPEARS TO BE LATE TUES NIGHT THROUGH WEDS AS ANOTHER PROGRESSIVE UPPER TROUGH FORCES A COLD FRONT ACROSS THE AREA. BEYOND WEDS...COOL CYCLONIC FLOW WILL PERSIST ALOFT HOWEVER DEEPER MOISTURE AND LACK OF STRONGER SFC WAVES MAY KEEP RAIN CHCS SCT AT BEST THU/FRI. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 22Z THROUGH 4Z FOR WESTERN HALF OF THE CWA. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, May 11, 4:30 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 AM EDT SUN MAY 11 2008 INZ021-028>030-035>037-043>047-051>055-060>063-069-070-120830- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-MARTIN-LAWRENCE- 430 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER GUSTS POSSIBLE NEAR THE ILLINOIS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067-068-120830- KNOX-DAVIESS- 430 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER GUSTS POSSIBLE NEAR THE ILLINOIS BORDER. LOWLAND FLOODING WILL CONTINUE ALONG THE WHITE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. LOWLAND FLOODING MAY PERSIST INTO MID-WEEK ALONG THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-038>042-048-049-056-057-064-065-071-072-120830- HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 430 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS MORNING. GUSTY WINDS MAY BE POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Special weather statement, May 11, 6:11 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 611 AM EDT SUN MAY 11 2008 INZ028>030-035>037-039-043>048-051>057-060>065-067>072-111214- BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RUSH-SHELBY- SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN- 611 AM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS THIS MORNING... LOOK FOR A NARROW LINE OF THUNDERSTORMS TO RACE NORTHEAST ACROSS THE AREA EARLY THIS MORNING. LOCALLY STRONG WIND GUSTS TO 50 MPH WILL BE POSSIBLE AS THIS LINE OF STORMS PASS.
Local storm report, May 11, 7:11 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 8 NW BEDFORD 38.94N 86.60W
05/11/2008 LAWRENCE IN LAW ENFORCEMENT
TREE DOWNED NEAR SPRINGVILLE.
&&
JNIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:32 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more | 18 hr |
| May 11, 6:42 AM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 33 min |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 4 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 50 hr |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 11, 10:49 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.